Jump to content
CrazyBoards.org

Sign in to follow this  
dedoubt

Lithium and GI effects- please help!

Recommended Posts

Hey- I was off meds for awhile (pregnant, miscarried), but will be starting them again soon. Lithium is a life saver and probably what I will start with.

However, the gastrointestinal problems I have with it suck, and I am hoping someone out there knows of a miracle solution. When I take it, I get a horrible burning pain in my stomach, and also my intestines get messed up to some degree.

I used the ER version, which for awhile helped with the burning stomach pain (the pain was so severe, I would be doubled up crying in bed), and took it with a glass of milk, which helped a little. But after about a year on the ER version, the stomach pain and general GI upset came back with a vengeance. To the point that I would actually cry before taking each dose.

Are there ANY formulations of lithium that don't fuck up guts? Anything that can be taken with it to minimize those side effects?

Because, shit, man. It's a wonder drug, but I don't think I can live with the side effects.

Share this post


Link to post
Share on other sites

Damn that's rough.

 

I had GI problems with it, but nothing like that. They actually got worse for me when I switched to the ER but damn, I liked the ER way better. It was just gross bowel stuff.

 

There are things you can take. I'd say Immodium if it's really, really bad because that's helped my stomach pain in the past, however I don't find it worth the 4-5 days of not being able to poo. I don't know if Pepto is any better, but of course these are things you can't take daily.

 

There are OTC pills for like colon health and stuff like that. 

 

I wish I could help more. I hated that about Lithium (though my problems were less severe.

 

So the milk helped once? Do you take calcium supplements or vitamin D or whatever was in that milk? Or do you find that eating with it makes it worse?

 

Just some things to consider, I suppose. I'm throwing everything out that I can. That sounds absolutely terrible. I hope you find a way to help it.

 

Maybe you could ask p-doc or even call the pharmacist for advice?

 

Good luck. You should have your miracle pill, but the cost seems high :(

Share this post


Link to post
Share on other sites

I don't have any advice, but I wanted to say how sorry I am to  hear of your miscarriage. It's good to see you again.

Share this post


Link to post
Share on other sites

Thanks for the help, Ceremony and Emperor. I can't believe that after all these years, someone hasn't made lithium easier to take. 1/5 of all people who take it have serious GI disturbances.

And thank you, crtclms. It was horrible and sad and contributed to my life falling apart. And surprisingly few people had any response at all (how hard is it to just say "I'm sorry that happened"? :/

Share this post


Link to post
Share on other sites

Have you tried taking it after a decent size meal? Another thing that could help would be dividing dosages so you are taking smaller amounts more often. Talk to your doctor about that.

Share this post


Link to post
Share on other sites

I too have nothing to say about Lithium, but I am sorry to hear of your miscarriage.  That is a real loss, and it's understandable that things have fallen apart.  I hope you can find some peace in this time. 

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

Sign in to follow this  

×
×
  • Create New...